CSN Login
Members Online: 7

You are here

Question about Blood Clots * advice needed

mari129
Posts: 1
Joined: Jan 2010

Hi everyone- first post here. Tried searching but found nothing on this.... sorry if its been addressed already

My lovely Father in Law to be had surgery last winter, and radiation in the spring. His last PSA was zero! :) After radiation he was exhausted and depressed but healing well. He has had incontinence which was improving but none the less bothersome. Now, last month he was getting blood in the urine. The doctor did a procedure ( i forget the name) which cleared it up for two weeks but now its back with a vengeance. He was hospitalized for blood clots that created a blockage last weekend. He had a cath which the doctor removed and said to keep hydrated. Well he went back to work today and he couldn't pass urine when he got home. Almost back to the ER again tonight until he pushed hard and cleared the clot. My question is , has anyone had this? I wonder why he cant have anti-clot medication for this? The doctor said it happens in 15% of cases and may come and go for 3 years. Its only been a week and its scary as hell. Please , any advice would be appreciated! Thanks very much, Mari

AVDuke03's picture
AVDuke03
Posts: 10
Joined: Jan 2010

Mari--don't know if I can help answer your questions or not, I'm not a doctor and all my comments are speculative. I had surgery 9 years ago and radiation 6 years ago. Last year, I started passing blood, more blood than urine (was pretty shocking if standing at a crowded urinal). I went in and had a cystoscopy where we saw areas in the bladder that had radiation damage (normal) that were bleeding. They took a couple of biopsies and carterized a couple of areas to stop bleeding. That was fun while laying there watching!! I'm quessing that's what your father in law had done. The reason I was bleeding so much was that had been taking blood thinners for years and guess that and the radiation damage caught up with each other. That's probably why they don't give him thinners to stop the clotting, so he won't keep bleeding. I got off the blood thinners and haven't had a problem since. Be sure the doctor knows this is still happening, maybe they need to carterize more. Let us know how he is doing and what they do for him because others will probably have the same questions.
Duke

Jack59
Posts: 1
Joined: Jan 2010

The problem your father-in-law is encountering is most likely what I went through 6 months after completing radiation. The problem is strictures caused by the radiation in which cells continue to try and heal the damage done in the uretha. Most doctors will deny that radiation caused the problem. The cells continue to grow until the flow of urine stops completely. I had 2 trips to the ER until I had enough and had the surgeon go in and check the uretha tube and bladder. Sure enough it was strictures. Now I must self catherize every morning to keep the tube clear of obstructions but actually can get by every 2-3 days and once your body becomes used to it it's not difficult and keeps you going. Also have to get up only once or twice instead of 5-6 times per nite. Yes there were blood clots before and a short time after I started the catherization but minimal now.

Jack

Subscribe to Comments for "Question about Blood Clots * advice needed"